MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G50696
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: administrator/supervisor.Investigation evaluation: our laboratory evaluation of the product said to be involved determined that the forceps cups were misaligned.The handle of the device was manipulated and the forceps cups opened and closed.When normal pressure was applied to the handle of the device, the cups fully closed.The cups were visually evaluated.Under magnification, the forceps cups appear to be misaligned.Further, there appeared to be a slight bend in the device from the cook logo at the distal end of the coiled sheath to the tip of the cups.Due to the condition of the device, the device was not placed down an endoscope for functional testing.The device will be sent back to the supplier for evaluation.The nonconformance document for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The product was returned to the approved supplier for evaluation and the investigation is on-going.Once additional information has been received a follow-up emdr report will be provided.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a captura pro¿ biopsy forceps with spike.The physician clamped down on the mucosa with the cups of biopsy forceps, but when they pulled on the mucosa, the forceps cups would not cut the mucosa to get a sample.The device was removed and they used another of the same device.There was no reportable information at that time.The device was evaluated on 21-sep-2018 and the cups were found to be misaligned.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a captura pro¿ biopsy forceps with spike.The physician clamped down on the mucosa with the cups of biopsy forceps, but when they pulled on the mucosa, the forceps cups would not cut the mucosa to get a sample.The device was removed and they used another of the same device.There was no reportable information at that time.The device was evaluated on (b)(6) 2018 and the cups were found to be misaligned.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued from section e3 initial reporter occupation: adminstrator/supervisor.Investigation evaluation: our laboratory evaluation of the product said to be involved determined that the forceps cups were misaligned.The handle of the device was manipulated and the forceps cups opened and closed.When normal pressure was applied to the handle of the device, the cups fully closed.The cups were visually evaluated.Under magnification, the forceps cups appear to be misaligned.Further, there appeared to be a slight bend in the device from the cook logo at the distal end of the coiled sheath to the tip of the cups.Due to the condition of the device, the device was not placed down an endoscope for functional testing.The device was sent back to the supplier for evaluation.The supplier provided the following evaluation: "one (1) device from the reported event was returned in a zip-type bag with proof of decontamination.The returned device was visually evaluated and the cups do not appear to be misaligned.The device has signs of damage.The cable is damaged, bent near the tip, in two (2) places.We are unable to determine where [when] or how the device was bent.However, it most likely did not occur during manufacturing.The finished device final quality control checklist checks that the "fork is attached straight in line with cable".The returned device was functionally evaluated.The device was not tested in an endoscope due to the cable being bent.However, to simulate the worst cast tortuous path, the device was coiled in three (3), eight (8) inch loops.The device operated properly when the handle was manipulated.The device opened and closed and took the appropriate bite of simulated tissue [silicone formulation].The originally reported defect for "would not cut" was not confirmed.The device history records were reviewed and found to be manufactured in july 2018." although the supplier evaluation was unable to confirm the report for misaligned cups, the internal evaluation confirmed the report based on the visual inspection that the forceps cups were offset side to side [misaligned].The supplier confirmed the bent damage to the distal end of the device, however could not 100% confirm where the damage occurred.After reviewing the device history record, relevant defects were found for misalignment of cups and forceps catheter not being straight.A "heighten awareness" notification was sent to the supplier for the relevant defects identified on the work order.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The investigation identified the cups were offset side to side but conformed to the applicable specification.The reported issue of "forceps cups would not cut" was not confirmed using simulated tissue.Prior to distribution, all captura pro biopsy forceps with spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7971233
Report Number1037905-2018-00485
Device Sequence Number19225406
Product Code PTS
UDI-Device Identifier00827002506961
UDI-Public(01)00827002506961(17)210716(10)W4094871
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2021
Device Model NumberG50696
Device Catalogue NumberBF-2.4SL-230SP-20
Device Lot NumberW4094871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GIF- HQ190 ENDOSCOPE